Q. What is the difference between steroid-induced rosacea and normal rosacea?

Answered by
Dr. Ashwini V Swamy
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Feb 16, 2018 and last reviewed on: Jul 13, 2019

Hello doctor,

I wanted to ask that what is the difference between steroid induced rosacea and normal rosacea?

Dr. Ashwini V Swamy

Dermatology Venereology
#

Hello,

Welcome to icliniq.com.

A steroid is a medicine used for many dermatological conditions, available in various concentrations and potency.

When potent steroids are used on face, it makes the skin thin (atrophy), making it more sensitive. It also makes the tiny blood vessels within the skin more visible which are usually not visible (telangiectasia).

When such skin is exposed to sunlight, skin becomes red with burning sensation. In few cases, there can be red bumps and pustules. This is called steroid induced rosacea.

Rosacea as such is an inflammatory condition of facial skin with genetic influence, aggravated by the overactive demodex folliculorum mite, which are otherwise silent in normal skin. Rosacea becomes worse on exposure to sunlight.

The skin becomes red and hot on eating spicy foods, upon going near a hot flame, during anger and grief.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Other than Elocon, which ointment apply for rosacea?

Query: Hi doctor, I have steroid induced rosacea. In my childhood I was prescribed Elocon and ever since I have been using the same for my entire skin problem. Hence, if I did not use then my skin starts reacting with itchiness, redness and flushing. I am having this problem for than 10 years. Also, I am ...  Read Full »

I have red rashes on face that increases on eating spicy food. Why?

Query: Hello doctor, I have red rashes on the face for the past six months but its intensity changes frequently. Whenever I eat spicy or hot, go in the sun, its intensity increases otherwise redness decreases a bit. It itches sometimes, the skin is rough there. A year back, I went to the dermatologist and...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.